Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 74, NWS Tallahassee, FL

June 19, 2001Decatur County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 19, 2001, 7:05 PM EDT for Decatur County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 19, 2001, 7:05 PM EDT (23:05 UTC)
Expired
Jun 19, 2001, 7:45 PM EDT
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Decatur County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:30 PM EDTThunderstorm WindBainbridge, GANumerous trees down and a few roofs damaged. Reported by the Decatur County 911.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1027 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 192307
SVRTLH

GAC087-192345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
705 PM EDT TUE JUN 19 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DECATUR COUNTY IN GEORGIA

* UNTIL 745 PM EDT...

* AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  SEVERE THUNDERSTORM WITH LARGE HAIL 8 MILES WEST OF                
  BAINBRIDGE...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CYRENE BY 710 PM EDT...
  HANOVER BY 720 PM EDT...
  DECATUR CO AIRPORT BY 725 PM EDT...
  WEST BAINBRIDGE...BAINBRIDGE BY 730 PM EDT...
  BIG SLOUGH BOAT LANDING BY 740 PM EDT...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE
LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

THE MAIN THREAT FROM THIS STORM IS LARGE HAIL BUT DAMAGING WINDS ARE 
POSSIBLE.


LAT...LON 3093 8476 3082 8471 3082 8447 3107 8442
          3097 8472

.END

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:43 PM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 19, 2:43 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EDT TUE JUN 19 2001

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 PM EDT TUE JUN 19 2001

WILL HAVE TO KEEP THIS BRIEF AS WE HAVE HAD AWIPS PROBLEMS AND JUST
RECEIVED (18Z) LATEST FWC NUMERICAL GUIDANCE. HAVE YET TO SEE LATEST
MAV OR FAN.

SO FAR THUNDERSTORM ACTIVITY ALONG SEA BREEZE NOT AS ACTIVE AS
EXPECTED. BULK OF STORMS CURRENTLY OVER MOBILE'S CWA.

MODELS/ZFP: MODELS SHOW WEAK PRESSURE PATTERN ALOFT THROUGH
WEDNESDAY...TRANSITIONING TO A DIGGING TROUGH ON THURSDAY AS A
RIDGE BUILDS OUT WEST. AT THE SURFACE...HIGH OFF THE MID-ATLANTIC
STATES MOVES EAST WITH WEAKENING RIDGE CONTINUING TO EXTEND ACROSS
THE SOUTHEAST STATES THROUGH THURSDAY. A COLD FRONT WILL APPROACH
FROM THE NORTHWEST ON FRIDAY AND PUSH ACROSS THE CWA DURING THE DAY
ON SATURDAY. WILL BASE POPS SOLELY ON SEA BREEZE CLIMATOLOGY. FOR
WEDNESDAY AND THURSDAY WE WILL HAVE A REGIME 4 (W-SW 1000-700MB MEAN
FLOW < 10 KT). WILL CONTINUE WITH CHANCE POPS ALL ZONES DURING
"DAYTIME" PERIODS AND SLIGHT CHANCE "EVENINGS". TEMPS WILL CONTINUE
NEAR CLIMO.

MARINE - WINDS ARE GOING TO BE TRICKY AS MODELS DIVERGE ON DIRECTION
WITH WEAK PRESSURE PATTERN OVER THE NORTHEAST GULF. TONIGHT THROUGH
WEDNESDAY...WINDS SHOULD BE FROM THE EAST TO SOUTH QUADRANT...
OTHERWISE WILL USE "VARIABLE" WORDING. SPEEDS WILL BE 10 KNOTS OR
LESS...EXCEPT HIGHER NEAR THE COAST WITH THE SEA BREEZE. ON
THURSDAY...WINDS SHOULD VEER TO THE SOUTHWEST AND INCREASE SLIGHTLY
AHEAD OF APPROACHING COLD FRONT.

FIRE WEATHER - NO WATCHES OR WARNINGS PLANNED.

PRELIMINARY NUMBERS...
TLH 069/091 068/091 2424
PFN 071/086 073/087 2424
DHN 069/089 070/090 2424
ABY 068/089 070/090 2424
VLD 070/090 070/091 2424

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

BARRY

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.